Alert archive / Texas / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Brownsville, TX

February 4, 2011Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind chill advisory at Feb 4, 2011, 4:09 PM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 4, 2011, 6:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2011, 4:09 PM CST (22:09 UTC)
In effect from
Feb 4, 2011, 6:00 PM CST
Expired
Feb 5, 2011, 12:00 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2011-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2011-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -303 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-303 m²/s²
0-3 km storm-relative helicity
733 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS44 KBRO 042209
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 PM CST FRI FEB 4 2011

...TEMPERATURES AND WINDS WILL PROVIDE BRIEF COLD WIND CHILLS
ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS EARLY THIS EVENING...

.THE COMBINATION OF RAPIDLY FALLING TEMPERATURES AND GRADUALLY
DIMINISHING WINDS EARLY THIS EVENING WILL ALLOW WIND CHILLS TO FALL
BELOW FREEZING TONIGHT. WINDS SHOULD BECOME LIGHT AFTER MIDNIGHT
BUT TEMPERATURES WILL CONTINUE TO FALL BELOW FREEZING LATE TONIGHT.

TXZ251-254>257-050600-
/O.NEW.KBRO.WC.Y.0001.110205T0000Z-110205T0600Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
409 PM CST FRI FEB 4 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHWEST WINDS OF 15 TO 20 MPH LATE THIS AFTERNOON WILL DIMINISH
TO 10 TO 15 MPH THIS EVENING. HOWEVER...TEMPERATURES WILL FALL
INTO THE LOWER 30S EARLY THIS EVENING PROVIDING WIND CHILL
VALUES OF 21 TO 27 DEGREES ACROSS THE AREA ESPECIALLY AS
TEMPERATURES FALL BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR 3 OR MORE HOURS.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY.  SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

CASTILLO

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 1:35 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 4, 1:35 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
135 PM CST FRI FEB 4 2011

.SHORT TERM /TONIGHT THROUGH 6 AM SUNDAY/...SKIES HAVE CLEARED FOR
ALL EXCEPT LOWER CAMERON COUNTY...WHICH SHOULD BE OPEN WITHIN THE
HOUR. TEMPERATURES HAVE RISEN ABOVE FREEZING FOR ALL AREAS WITH
BREEZY NORTHWEST WINDS. WINDS WILL DIE OFF THIS EVENING...AND WITH
CLEAR SKIES...TEMPERATURES WILL ONCE AGAIN PLUMMET INTO THE MID TO
UPPER 20S. ONE MORE NIGHT WITH HARD FREEZE WARNINGS. WINDS GRADUALLY
TURN TO THE SOUTH DURING THE DAY SATURDAY AS HIGH PRESSURE IN THE
VICINITY MOVES OFFSHORE. INCREASING DEW POINTS FROM GULF MOISTURE
WILL KEEP TEMPERATURES UP OVERNIGHT SATURDAY NIGHT...ONLY FALLING TO
AROUND 40.

&&

.LONG TERM /SUNDAY MORNING THROUGH FRIDAY/...A SHORT WAVE TROUGH
WILL MOVE SOUTH DOWN THE FRONT RANGE OF THE ROCKIES ON SUNDAY...
DEEPENING THE LONGER WAVE TROUGH ALREADY IN PLACE OVER DEEP SOUTH
TEXAS. ANOTHER COLD AIR MASS WILL BE ASSOCIATED WITH THIS TROUGH...
AND WILL ARRIVE LATE SUNDAY...SHIFTING A MODERATE SOUTH RETURN FLOW
TO NORTH. THE ENTIRE TROUGH COMPLEX WILL CLEAR THE AREA SUNDAY NIGHT
ALLOWING FOR CLEARING SKIES AND COOLER TEMPS. HIGH TEMPS ON SUNDAY
WILL SNEAK UP INTO THE 70S...WITH LOWS SUNDAY NIGHT IN THE UPPER 30S
TO LOWER 40S. HIGHS TEMPS ON MONDAY WILL BE SLIGHTLY COOLER THAN
SUNDAY...60S AND 70S...WITH 40S TO LOWER 50S MONDAY NIGHT.

STRONG UPSTREAM RIDGING WILL FORCE HIGH PRESSURE RAPIDLY EAST ON
MONDAY...LEADING TO QUICK RETURN FLOW. A MORE ZONAL H5 PATTERN WILL
BE IN PLACE MONDAY NIGHT TO TUESDAY AS A 1046 MB HIGH BUILDS OVER
MONTANA WHILE COLD AIR RUSHES SOUTH THROUGH THE PLAINS. THIS FRONT
WILL ARRIVE IN DEEP SOUTH TEXAS WEDNESDAY MORNING...AND WILL REVERSE
THE SHORT LIVED WARMING TREND THAT RESULTED RELATIVELY BALMY HIGH
TEMPERATURES TUESDAY IN THE 70S. OVERCAST SKIES AND LIGHT RAIN OR
DRIZZLE WILL BE POSSIBLE WEDNESDAY AS THE THIN LAYER OF COLDER AIR
SETS UP AN OVER RUNNING SITUATION. HIGH PRESSURE WILL SPREAD OUT
OVER THE AREA WEDNESDAY NIGHT AND THURSDAY WITH ENOUGH OF A DRY AIR
COMPONENT IN WINDS ALOFT TO RESULT IN SOME CLEARING. HIGH PRESSURE
WILL CONTINUE TO SPREAD OUT ON FRIDAY...WITH A WEAK COASTAL TROUGH
FORMING ALONG THE COAST WITH THE POTENTIAL FOR LIGHT PRECIP JUST
OFFSHORE.

&&

.AVIATION...CLOUD DECKS HAVE CLEARED ALL BUT KBRO AND SHOULD BE
OUT OF THERE WITHIN THE HOUR. EXCEPT FOR SOME LINGERING COLD
WEATHER CU...SKIES SHOULD REMAIN CLEAR THROUGH 24 HOURS. BREEZY
NORTHWEST WINDS WILL DECREASE TO NEARLY CALM OVERNIGHT...AND
GRADUALLY TURN SOUTH DURING THE DAY TOMORROW.

&&

.MARINE...TODAY THROUGH 6 PM SATURDAY...BREEZY NORTHWEST WINDS
CONTINUE THROUGH THE EVENING AS THE COASTAL TROUGH DEPARTS EAST. THE
GRADIENT WILL RELAX OVERNIGHT AS HIGH PRESSURE CENTER MOVES INTO THE
NORTHWEST GULF. SMALL CRAFT ADVISORIES EXPIRE AT 6PM. LIGHT AND
VARIABLE WINDS WITH THE HIGH PRESSURE WILL DOMINATE SATURDAY BEFORE
TURNING TO THE SOUTHEAST SATURDAY NIGHT.

SUNDAY MORNING THROUGH WEDNESDAY...A COUPLE OF COLD FRONTS WILL
CREATE UNSETTLED CONDITIONS IN THE LONG TERM PERIOD. THE FIRST COLD
FRONT IS DUE LATE SUNDAY AS HIGH PRESSURE PUSHES OUT OF THE PACIFIC
NORTHWEST. STRONG NORTH WINDS WILL BUILD SEAS RAPIDLY SUNDAY NIGHT
WITH SMALL CRAFT ADVISORY CONDITIONS A NEAR CERTAINTY. HIGH PRESSURE
WILL QUICKLY SPREAD OUT AND SHIFT EAST MONDAY...WITH SEAS OFFSHORE
DECREASING BELOW SEVEN FEET DURING THE DAY. MODERATE TO STRONG
RETURN FLOW WILL THEN DEVELOP...WITH SOUTHEAST TO SOUTH WINDS OF 20
TO 25 KNOTS FORECAST MONDAY NIGHT AND TUESDAY. SEAS WILL RESPOND AND
BUILD TO SEVEN FEET LATE TUESDAY. WINDS AND SEAS WILL DECREASE
BRIEFLY TUESDAY NIGHT BEFORE THE NEXT COLD FRONT ARRIVES DURING THE
DAY WEDNESDAY. STRONG NORTH WINDS WILL PERSIST FOR A DAY OR MORE...
BUILDING WAVE HEIGHTS OFFSHORE TO BETWEEN 10 AND 12 FEET WEDNESDAY
NIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO THURSDAY
EVENING OVER THE OPEN GULF WATERS. PRECIP NOT EXPECTED TO BE A BIG
ISSUE...WITH LIGHT RAIN CHANCES HIGHER WITH THE WEDNESDAY FRONT.

&&

.PREV DISCUSSION... /ISSUED 845 AM CST FRI FEB 4 2011/

UPDATE...VALLEY WAKING UP TO ICY CONDITIONS WITH TREES HANGING
LOW DUE TO WEIGHT OF ALMOST 1/2 INCH GLAZE ICE. CLEARING WEST TO
EAST...WITH LOW CLOUD DECK ALREADY LIFTING AS FAR EAST AS WESLACO.
SKIES SHOULD BE CLEAR IN THE FOR MOST OF THE VALLEY BY NOON. DAY
TIME HIGHS WILL BE HIGHER FOR AREAS THAT CLEAR EARLIER...
ESPECIALLY FOR APY AND HBV AREAS. CURRENT FORECAST HAS THESE
COVERED...SO NO UPDATES NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  29  58  45  69 /   0   0   0  10
BROWNSVILLE          28  58  46  69 /   0   0   0  10
HARLINGEN            26  60  43  71 /   0   0   0  10
MCALLEN              24  62  42  73 /   0   0   0  10
RIO GRANDE CITY      27  64  39  72 /   0   0   0  10
SOUTH PADRE ISLAND   38  57  51  64 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR TXZ248>255.

     FREEZE WARNING FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY FOR
     TXZ256-257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/54/VEGA
Hazardous weather outlook, Feb 4, 2:32 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
232 PM CST FRI FEB 4 2011

TXZ248>257-051200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
232 PM CST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HARD FREEZE WARNING IS IN EFFECT ACROSS ZAPATA...JIM
HOGG...BROOKS...KENEDY...STARR...HIDALGO...INLAND CAMERON AND
INLAND WILLACY COUNTIES BEGINNING AT 8 PM CST TONIGHT. A FREEZE
WARNING IS IN EFFECT ACROSS COASTAL CAMERON AND COASTAL WILLACY
COUNTIES BEGINNING AT 8 PM CST TONIGHT. THERE IS A HIGH RISK OF
RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HARD FREEZE WARNING IS IN EFFECT ACROSS ZAPATA...JIM
HOGG...BROOKS...KENEDY...STARR...HIDALGO...INLAND CAMERON AND
INLAND WILLACY COUNTIES UNTIL 9 AM CST SATURDAY. A FREEZE
WARNING IS IN EFFECT ACROSS COASTAL CAMERON AND COASTAL WILLACY
COUNTIES UNTIL 9 AM CST SATURDAY. A MODERATE TO HIGH RISK OF RIP
CURRENTS IS LIKELY AT THE LOCAL BEACHES MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
232 PM CST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT ACROSS THE LAGUNA
MADRE THROUGH 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY IS IN
EFFECT ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH 6
PM CST THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

In the hours before

Local storm report, Feb 4, 2:36 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
236 PM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    BROWNSVILLE             25.93N  97.48W
02/04/2011  E1.00 INCH       CAMERON            TX   NWS EMPLOYEE

            ICE ACCUMULATION TO ONE INCH ON MORNINGSIDE PARK SIGN
            AT RUBEN TORRES AND CENTRAL AVE.

&&

EVENT NUMBER BRO1100009

CASTILLO
Local storm report, Feb 4, 3:47 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
347 PM CST FRI FEB 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     SNOW             ROMA                    26.41N  99.00W
02/04/2011  E1.0 INCH        STARR              TX   BROADCAST MEDIA

            ONE INCH OF SNOW REPORTED BY LOCAL MEDIA WITH SLEET AND
            ICE GLAZE.

&&

EVENT NUMBER BRO1100010

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 2:00 AM CSTFreeze WarningBRO31 hr
Feb 4, 2:00 AM CSTHard Freeze WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more31 hr

Nearby

Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.